question-icon

What causes soreness in mouth under tongue?

default
Posted on Wed, 20 May 2015
Question: SORENESS IN MY MOUTH. SEEMS TO UNDER THE TOUNGE. HURTS WHEN I STICK IT OUT. TOP APPEARS TO BE OK. NO REDNESS OF GUMS EXCESSIVE SLAIVA
doctor
Answered by Dr. Muhammad Sareer Khalil (36 minutes later)
Brief Answer:
Possible Aphthous ulcer

Detailed Answer:
Hello and Welcome

I appreciate your concern

Infection involving the oral cavity, mouth or throat like tonsillitis or stomatitis , poorly fitted dentures, medications like clonazepam, Reflux disease can lead to excess salivation. Bell's palsy and Sinusitis can present with difficulty in retaining /swallowing saliva. Prolonged antibiotic courses or immunosuppressant drugs can also cause similar complications. The oral cavity needs to be examined thoroughly. Based on your description, aphthous ulceration is a likely diagnosis. B COMPLEX VITAMIN and FOLIC ACID course should be done for a month. cetalkonium chloride and choline salicylate combination ointment can be used to apply to the area under the tongue where the soreness is felt. Mouthwash containing potassium nitrate like PRODENT should be used thrice a day. Tetracycline antibiotics would be required if the lesions / soreness persists. An oral brush biopsy may be indicated if persistent sores develop that don't respond to the treatments mentioned above, in consultation with your doctor.


Wishing you best of health

Thanks

Please consult your doctor before deciding on any further course of action.

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2914 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes soreness in mouth under tongue?

Brief Answer: Possible Aphthous ulcer Detailed Answer: Hello and Welcome I appreciate your concern Infection involving the oral cavity, mouth or throat like tonsillitis or stomatitis , poorly fitted dentures, medications like clonazepam, Reflux disease can lead to excess salivation. Bell's palsy and Sinusitis can present with difficulty in retaining /swallowing saliva. Prolonged antibiotic courses or immunosuppressant drugs can also cause similar complications. The oral cavity needs to be examined thoroughly. Based on your description, aphthous ulceration is a likely diagnosis. B COMPLEX VITAMIN and FOLIC ACID course should be done for a month. cetalkonium chloride and choline salicylate combination ointment can be used to apply to the area under the tongue where the soreness is felt. Mouthwash containing potassium nitrate like PRODENT should be used thrice a day. Tetracycline antibiotics would be required if the lesions / soreness persists. An oral brush biopsy may be indicated if persistent sores develop that don't respond to the treatments mentioned above, in consultation with your doctor. Wishing you best of health Thanks Please consult your doctor before deciding on any further course of action. Dr. M.S. Khalil